Thunderstorm Wind, Cavalier
- When
- June 23, 10:25 PM CST
- Where
- Cavalier County, 5 mi WNW of Mt Carmel
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 48.958, -98.482
The roof of a steel grain bin was blown off.
By mid to late evening on the 23rd, a stationary front was located from south of Winnipeg, Manitoba, Canada, to the Minot, North Dakota area. A line of thunderstorms formed along this boundary in southern Canada in the late evening and moved toward the North Dakota border.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
By mid to late evening on the 23rd, a stationary front was located from south of Winnipeg, Manitoba, Canada, to the Minot, North Dakota area. A line of thunderstorms formed along this boundary in southern Canada in the late evening and moved toward the North Dakota border. As these storms reached northern Cavalier County, they began to collapse, which produced strong outflow winds along the international border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 23, 7:30 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT SAT JUN 23 2007 FORECAST CHALLENGE FOR UPDATE CONTINUES TO BE TSRA THREAT ACROSS FAR NORTHERN FA. E-W ORIENTED WARM FRONT HOLDING ALONG INTERNATIONAL BORDER AREA. ISOLD DEEP SEVERE CONVECTION NORTH OF BOUNDARY ACROSS SOUTHERN MB. CONVECTION PROPAGATING ESE FEEDING INTO 30-40KT LOW LEVEL JET AND LOOKS TO THREATEN FAR NORTHERN COUNTIES IN THE NEXT COUPLE OF HOURS. QUESTION WILL BE SEVERE THREAT ONCE CONVECTION CROSS WARM FRONTAL BOUNDARY AND ENCOUNTERS INCREASING CAPPING. AT THIS POINT WILL MAINTAIN SEVERE POTENTIAL WITH LOW POP ACROSS FAR NORTH AS STORMS STRONG BUT NEARLY ISOLD. REMAINDER OF FA SHOULD SEE MILD NIGHT WITH MODEST SOUTHERLY SURFACE FLOW AND HIGH DEWPOINTS. OVERALL FORECAST IN PRETTY GOOD SHAPE WITH MINIMAL CHANGES PLANNED. && .AVIATION... VFR ACROSS MOST OF FA WITH ISOLD MVFR CIGS/VSBY IN STRONG CONVECTION WHICH COULD AFFECT FAR NORTHERN COUNTIES OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 336 PM CDT SAT JUN 23 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-242045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 336 PM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN RED RIVER VALLEY AND PORTIONS OF NORTHWEST MINNESOTA LATE THIS AFTERNOON INTO TONIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE FROM CANDO TO LANGDON BY LATE EVENING AND INTO TONIGHT. WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...BUT IF ISOLATED THUNDERSTORMS DO FORM...THEY COULD BECOME SEVERE QUICKLY. THE MAIN THREATS FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY FOR THE DEVILS LAKE BASIN LATE ON SUNDAY AFTERNOON AND EVENING...AND THEN REGION WIDE ON MONDAY. A STRONG COOL FRONT WILL FORM OVER NORTH DAKOTA ON SUNDAY AND THEN BEGIN MOVING EASTWARD ON MONDAY. THE FRONT WILL BE THE FOCUS FOR STORMS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV/GODON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
The roof of a steel grain bin was blown off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43193.